MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TRIO LX SMALL CONNECTOR; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE TRIO LX SMALL CONNECTOR; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48902015
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 02/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; during surgery, the surgeon used the screw and connector for th12 vertebral body fracture.The surgeon removed the connector adapter from offset connector of th12(left) and l1.To remove the connector adapter from offset connector of th12 (right), the surgeon tried to loosen nut, but it was not possible to loosen nut.Therefore, the surgeon tried to loosen the offset connector of l1(left) and remove the rod.However, it was not possible to loosen the set screw of offset connector.The surgeon used the rod cutter.And he used brand-new screw and the offset connector.Operation time was exceeded for about 3 hours.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the connector was received with a jammed set with visibly worn hex corners.The worn nature of the hex suggests that the corresponding hex tip was forcibly rotated while the set screw remained stationary, which confirms that the set screw was jammed in the offset connector.Conclusion: review of a similar complaint involving a jammed offset connector reveals that the jamming occurred due to galling of the connector and biological particles lodged between the offset connector and set screw threads which is likely cause of this event.
 
Event or Problem Description
It was reported that; during surgery, the surgeon used the screw and connector for th12 vertebral body fracture.The surgeon removed the connector adapter from offset connector of th12 (left) and l1.To remove the connector adapter from offset connector of th12 (right), the surgeon tried to loosen nut, but it was not possible to loosen nut.Therefore, the surgeon tried to loosen the offset connector of l1 (left) and remove the rod.However, it was not possible to loosen the set screw of offset connector.The surgeon used the rod cutter.And he used brand-new screw and the offset connector.Operation time was exceeded for about 3 hours.

Brand Name
TRIO LX SMALL CONNECTOR
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5490417
Report Number0009617544-2016-00112
Device Sequence Number10940417
Product Code MNH
UDI-Device Identifier04546540494160
UDI-Public(01)04546540494160
Combination Product (Y/N)N
PMA/510(K) Number
K070368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48902015
Device Lot Number156418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date05/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR